This is my first time posting here. If we can upload pictures would someone kindly let me know how. I have what appears to be mini blister like bumps in clusters all over my hands. They itch like crazy and when they go away some of them turn a dark reddish/brownish color and then my skin starts to peel. I am sure this is not contagious, nor does it spread to any other part of my body. It stays strictly on my hands. I can remember at 19 yrs of age this started happening very mildly and then would vanish. There didn't seem to be a pattern it would just come about once a year and then go. Now that I am 34 this year it is massive and is spreading like crazy and does not seem to want to go away. I went to a dermatologist and she said it is hand eczema, gave me a spray and ointment. After using the spray and ointment it gradually went away. When it was gone I stopped using the ointment and now it's back and seems like it wants revenge! It's worse than before I went to the dermatologist. So my question to anyone out there is what is this on my hand? Is it really eczema, cause after online research it doesn't look like it is.
The symptoms that you are having are suggestive of pompholyx. It is also called dyshidrotic eczema. The symptoms consist of appearance of tiny blisters on palms, fingers or soles. The blisters are often intensely itchy or have a burning feeling. Then it shows more peeling, cracking, or crusting. Then the skin heals up, or the blistering may start again.
The exact cause is not known and excessive sweating can be one of the reasons. But some triggers like allergic reaction to soaps, detergents, foods, latex, nickel etc may trigger the symptoms.
Apply some calamine lotion on the affected area and keep the area well moisturized. Use only thin applications of moisturizer ointments as excessive amounts of ointment may restrict breathing of the skin and aggravate the condition.
Topical steroids can be applied but they are available under prescription. Due to scratching the blisters may open up and cause infection for which topical antibiotics may be needed.
Hope that this information helps and hope that you will get better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.